A Bogomolov property for curves modulo algebraic subgroups
Bulletin de la Société Mathématique de France, Volume 137 (2009) no. 1, pp. 93-125.

Generalizing a result of Bombieri, Masser, and Zannier we show that on a curve in the algebraic torus which is not contained in any proper coset only finitely many points are close to an algebraic subgroup of codimension at least 2. The notion of close is defined using the Weil height. We also deduce some cardinality bounds and further finiteness statements.

En généralisant un résultat de Bombieri, Masser, et Zannier on montre qu’une courbe plongée dans le tore algébrique qui n’est pas contenue dans un translaté d’un sous-groupe algébrique strict n’a qu’un nombre fini de points proches d’un sous-groupe algébrique de codimension au moins 2. La notion de proximité est définie en utilisant la hauteur de Weil. On déduit également des bornes pour la cardinalité et d’autres énoncés de finitude.

DOI: 10.24033/bsmf.2570
Classification: 11G50,  14G25,  14G40,  14J20
Keywords: heights, Bogomolov property, Zilber-Pink conjecture
@article{BSMF_2009__137_1_93_0,
     author = {Habegger, Philipp},
     title = {A {Bogomolov} property for curves modulo algebraic subgroups},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     pages = {93--125},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {137},
     number = {1},
     year = {2009},
     doi = {10.24033/bsmf.2570},
     zbl = {1270.11063},
     mrnumber = {2496702},
     language = {en},
     url = {http://www.numdam.org/articles/10.24033/bsmf.2570/}
}
TY  - JOUR
AU  - Habegger, Philipp
TI  - A Bogomolov property for curves modulo algebraic subgroups
JO  - Bulletin de la Société Mathématique de France
PY  - 2009
DA  - 2009///
SP  - 93
EP  - 125
VL  - 137
IS  - 1
PB  - Société mathématique de France
UR  - http://www.numdam.org/articles/10.24033/bsmf.2570/
UR  - https://zbmath.org/?q=an%3A1270.11063
UR  - https://www.ams.org/mathscinet-getitem?mr=2496702
UR  - https://doi.org/10.24033/bsmf.2570
DO  - 10.24033/bsmf.2570
LA  - en
ID  - BSMF_2009__137_1_93_0
ER  - 
%0 Journal Article
%A Habegger, Philipp
%T A Bogomolov property for curves modulo algebraic subgroups
%J Bulletin de la Société Mathématique de France
%D 2009
%P 93-125
%V 137
%N 1
%I Société mathématique de France
%U https://doi.org/10.24033/bsmf.2570
%R 10.24033/bsmf.2570
%G en
%F BSMF_2009__137_1_93_0
Habegger, Philipp. A Bogomolov property for curves modulo algebraic subgroups. Bulletin de la Société Mathématique de France, Volume 137 (2009) no. 1, pp. 93-125. doi : 10.24033/bsmf.2570. http://www.numdam.org/articles/10.24033/bsmf.2570/

[1] F. Amoroso & S. David - « Le problème de Lehmer en dimension supérieure », J. Reine Angew. Math. 513 (1999), p. 145-179. | MR | Zbl

[2] -, « Densité des points à coordonnées multiplicativement indépendantes », Ramanujan J. 5 (2001), p. 237-246. | MR | Zbl

[3] -, « Minoration de la hauteur normalisée dans un tore », J. Inst. Math. Jussieu 2 (2003), no. 3, p. 335-381. | MR | Zbl

[4] E. Bombieri & W. Gubler - Heights in Diophantine Geometry, Cambridge University Press, 2006. | MR | Zbl

[5] E. Bombieri, D. Masser & U. Zannier - « Intersecting a curve with algebraic subgroups of multiplicative groups », Int. Math. Res. Not. 20 (1999), p. 1119-1140. | MR | Zbl

[6] -, « Intersecting curves and algebraic subgroups: conjectures and more results », Trans. Amer. Math. Soc. 358 (2006), no. 5, p. 2247-2257. | MR | Zbl

[7] -, « Anomalous subvarieties - structure theorems and applications », Int. Math. Res. Not. IMRN (2007), no. 19, p. 1-33. | MR | Zbl

[8] -, « Intersecting a plane with algebraic subgroups of multiplicative groups », Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 7 (2008), p. 51-80. | EuDML | Numdam | MR | Zbl

[9] V. Danilov - « Algebraic varieties and schemes », in Algebraic geometry I (I. Shafarevich, éd.), Encyclopaedia of Mathematical Sciences 23, Springer, 1994. | MR | Zbl

[10] S. David & P. Philippon - « Minorations des hauteurs normalisées des sous-variétés des tores », Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 28 (1999), no. 3, p. 489-543. | Numdam | MR | Zbl

[11] E. Dobrowolski - « On a question of Lehmer and the number of irreducible factors of a polynomial », Acta Arith. 34 (1979), no. 4, p. 391-401. | MR | Zbl

[12] J.-H. Evertse - « Points on subvarieties of tori », in A panorama of number theory or the view from Baker's garden (G. Wüstholz, éd.), Cambridge Univ. Press, 2002. | MR | Zbl

[13] W. Fulton - Intersection theory, Springer, 1984. | MR | Zbl

[14] A. Galateau - « Minoration de la hauteur normalisée dans un produit de courbes elliptiques », Preprint (Jan. 2007).

[15] P. Habegger - « Intersecting subvarieties of 𝐆 m n with algebraic subgroups », Math. Ann. 342 (2008), no. 2, p. 449-466. | MR | Zbl

[16] R. Hartshorne - Algebraic Geometry, Springer, 1997. | Zbl

[17] G. Maurin - « Courbes algébriques et équations multiplicatives », Math. Ann. 341 (2008), no. 4, p. 789-824. | MR | Zbl

[18] P. Philippon - « Sur des hauteurs alternatives III », J. Math. Pures Appl. (9) 74 (1995), no. 4, p. 345-365. | MR | Zbl

[19] R. Pink - « A Common Generalization of the Conjectures of André-Oort, Manin-Mumford, and Mordell-Lang », Preprint (Apr. 17th 2005). | MR

[20] B. Poonen - « Mordell-Lang plus Bogomolov », Invent. Math. 137 (1999), no. 2, p. 413-425. | MR | Zbl

[21] G. Rémond - « Approximation diophantienne sur les variétés semi-abéliennes », Ann. Sci. École Norm. Sup. (4) 36 (2003), no. 2, p. 191-212. | Numdam | MR | Zbl

[22] -, « Intersection de sous-groupes et de sous-variétés I », Math. Ann. 333 (2005), p. 525-548. | MR | Zbl

[23] G. Rémond & E. Viada - « Problème de Mordell-Lang modulo certaines sous-variétés abéliennes », Int. Math. Res. Not. 35 (2003), p. 1915-1931. | Zbl

[24] E. Viada - « The Intersection of a Curve with Algebraic Subgroups in a Product of Elliptic Curves », Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 2 (2003), p. 47-75. | Numdam | MR | Zbl

[25] -, « The intersection of a curve with a union of translated codimension-two subgroups in a power of an elliptic curve », Algebra Number Theory 2 (2008), no. 3, p. 249-298. | MR | Zbl

[26] S. Zhang - « Positive line bundles on arithmetic varieties », J. Amer. Math. Soc. 8 (1995), no. 1, p. 187-221. | MR | Zbl

[27] B. Zilber - « Exponential sums equations and the Schanuel conjecture », J. London Math. Soc. (2) 65 (2002), no. 1, p. 27-44. | MR | Zbl

Cited by Sources: